Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Mental Health

Medication-related Parkinsons

01/31/2010

Question:

Hi ive been on abilfy for 8 years my nuro doctor and pychcitriatric both say i have medacation realated parkinsons with severe symptoms of tremors mucle rigidy and slow walking im terrified of going off my anti pychotic med (I have bi polar) my pyciatrist wants to let it be since im doing well on meds my nuro is concerned for my medical health and wants me of my meds NO! isnt there a better way?

Answer:

Although it is difficult without details of your case, there are some alternatives. Modest dose adjustments might maintain your wellness while decreasing side effects. At times, the addition of medication for the tremors can be helpful without effecting your mood. 

Alternatively, the addition of other medication for your mood may allow for lowering the dose of Abilify. Ask your psychiatrist about these alternatives.

For more information:

Go to the Mental Health health topic, where you can:

Response by:

Nicholas A Votolato, RPh BCPP Nicholas A Votolato, RPh BCPP
Formerly:
Introductory Clinicxal Psychopharamcology
Advanced Clinical Psychopharmacology
Clinical Pharmacokinetics
Clinical Therapetics
College of Medicine
The Ohio State University